MAUDE Adverse Event Report: MICROSURGICAL TECHNOLOGY, INC. SOLO; CANNULA, OPHTHALMIC

MICROSURGICAL TECHNOLOGY, INC. SOLO; CANNULA, OPHTHALMIC
Model Number OPOIA20STR
Medical Device Problem Codes Suction Problem (2170); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Section d6a - implant date: implant date does not apply because the lens was removed during the same procedure.Section d6b - explant date: explant date does not apply because the lens was removed during the same procedure and has never been implanted.Section e1 - email address: unknown, information not provided.Section e1 - telephone number: (b)(6).Section h3 - other (81): the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h4 device manufacture date - unknown.Section h6 health effect - clinical code 4581 - incision enlarged.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.H3 other text : see h10.
 
Event or Problem Description
It was reported that there was a case of sudden posterior vesicle damage which occurred during irrigation/aspiration (ia) step for removal of ophthalmic viscosurgical device (ovd) on the patient's right eye.The doctor thinks there is a possibility that there is a problem with the suction of ia due to the ia tip.The physician has been using sigpro for more than three years, but this is the first time to have these issues.Through follow-up we learned, that an istent was used and posterior capsule damage during ovd removal after intraocular lens (iol) implantation.The iol implanted was a dfw375 serial number: (b)(6) due to patient injury this lens was explanted, and the following lens was implanted: ar40e 21.5d serial number: (b)(6).Diamox was prescribed due to increased intraocular pressure.A vitrectomy was performed and the incision to the eye was enlarged, requiring sutures.The operation on the patient's left eye was postponed.No other complications were reported and healon na 0.85 was used for these case without issues related to it.No further details were provided.A separate report is being submitted for the other jnj device involved for this patient.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: june 14, 2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: two complaint devices were returned with a silicone tube over the tip and the lot number was confirmed as reported.Device 1: cannula was slightly bent.The port had no visible spurs or blockages.Scratches and discoloration were visible on the cannula.Device 2: cannula was in neutral position.Discoloration and deep scratches were visible on the cannula.The port had no visible spurs or blockages.A syringe was used to push water down the irrigation path and suck water up the aspiration path.Neither channel was blocked.The complaint mentioned possible air bubbles in the aspirant, but no bubbles were observed in the syringe during aspiration.This complaint is filed as "normal wear and tear" since no issue was identified on the returned devices except sign of normal wear and tear.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SOLO
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
MICROSURGICAL TECHNOLOGY, INC.
8415 154th avenue n.e.
redmond
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18400905
Report Number3012236936-2023-03241
Device Sequence Number14114947
Product Code HMX
UDI-Device Identifier05050474521070
UDI-Public(01)05050474521070(17)991231(10)114062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPOIA20STR
Device Catalogue NumberOPOIA20STR
Device Lot Number114062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201977560
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian